MAUDE Adverse Event Report: BIOMET MICROFIXATION POTTS ELEVATOR #2 LEFT; ELEVATOR, SURGICAL, DENTAL

BIOMET MICROFIXATION POTTS ELEVATOR #2 LEFT; ELEVATOR, SURGICAL, DENTAL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the elevator fractured at the tip and became stuck in the patient's gums/teeth and was surgically cut out.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint was opened because the facility reported the tip of the instrument broke during surgery and had to be surgically removed.The potts elevator #2 left (part# 09-0364, lot# 032615c15 ) was returned for investigation.Visual evaluation showed signs of use as there were minor scratches on the body of the elevator and the tip had fractured off.The complaint is confirmed.The most likely underlying cause of the complaint is that excessive force was used, beyond what the instrument was designed to encounter.The is the only complaint regarding the tip fracturing for the 09-0364 potts elevator #2 left lot 032615c15.For this part (09-0364) and the previous four years (from the notification date), there has been a complaint rate of (b)(4) which is no greater than the occurrence listed in the application fmea.The dhr was reviewed and there are no indications of a manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 updated to reflect date of report.B5 describe event or problem.D10 to reflect product return.G1-2 updated to reflect contact information.G4 date received by manufacturer.G7 updated to reflect type of report and follow-up number.H2 updated to reflect follow-up type.H3 updated to reflect device evaluated.H6 updated to reflect method, results & conclusions.H10 updated to reflect additional narratives/data provided.

Brand Name
POTTS ELEVATOR #2 LEFT
Common Device Name
ELEVATOR, SURGICAL, DENTAL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9225273
Report Number0001032347-2019-00467
Device Sequence Number18874330
Product Code EMJ
UDI-Device Identifier00841036028978
UDI-Public00841036028978
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number09-0364
Device Lot Number032615C15
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;